Alert archive / Oklahoma / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Tulsa, OK

February 15, 20228 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Feb 15, 2022, 3:56 AM CST for 8 counties in Oklahoma. It took effect at Feb 15, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2022, 3:56 AM CST (09:56 UTC)
In effect from
Feb 15, 2022, 12:00 PM CST
Expired
Feb 15, 2022, 6:00 PM CST
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2473 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

483 
WWUS84 KTSA 150956
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
356 AM CST Tue Feb 15 2022

OKZ054-059-160000-
/O.NEW.KTSA.FW.W.0001.220215T1800Z-220216T0000Z/
Osage-Pawnee-
356 AM CST Tue Feb 15 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE
COUNTIES IN NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon today to 6 PM CST this
evening. 

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...south at 15 to 25 gusting to near 40 mph.

* HUMIDITY...as low as 25 percent.

* TEMPERATURE...upper 60s to near 70.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

Lacy
2 follow-up statements
469 
WWUS84 KTSA 151642
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
1042 AM CST Tue Feb 15 2022

OKZ055>058-060-061-064-160000-
/O.EXA.KTSA.FW.W.0001.220215T1800Z-220216T0000Z/
Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Creek-
1042 AM CST Tue Feb 15 2022

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
VERY DRY AND WINDY CONDITIONS FOR AREAS NORTH OF INTERSTATE 44 
IN NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect until 6 PM CST this evening. 

* AFFECTED AREA...In Oklahoma, Washington, Nowata, Craig, 
  Ottawa, Tulsa, Rogers, and Creek counties. 

* WIND...south at 15 to 25 gusting to near 40 mph.

* HUMIDITY...as low as 30 percent.

* TEMPERATURE...upper 60s to near 70.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ054-059-160000-
/O.CON.KTSA.FW.W.0001.220215T1800Z-220216T0000Z/
Osage-Pawnee-
1042 AM CST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR AREAS NORTH OF INTERSTATE 44
IN NORTHEAST OKLAHOMA...

* AFFECTED AREA...In Oklahoma, Osage, and Pawnee counties.

* WIND...south at 15 to 25 gusting to near 40 mph.

* HUMIDITY...as low as 25 percent.

* TEMPERATURE...upper 60s to near 70.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
970 
WWUS84 KTSA 152356
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
556 PM CST Tue Feb 15 2022

OKZ054>061-064-160100-
/O.EXP.KTSA.FW.W.0001.000000T0000Z-220216T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Creek-
556 PM CST Tue Feb 15 2022

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

Relative humidities are beginning to increase across the warning
area with values largely in the 35 to 45 percent range, leading 
to some improvement in the fire weather conditions. South winds 
will remain gusty through the evening and overnight. A wind 
advisory will continue through midnight across northeast Oklahoma 
with occasional gusts meeting or exceeding 40mph. These gusty 
winds may still be problematic for fire fighting efforts. Continue
to avoid behaviors that may inadvertently start a fire.

$$
Snider

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 15, 3:53 AM CST, 3 minutes earlier.

Area forecast discussion, Feb 15, 3:53 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
353 AM CST Tue Feb 15 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 353 AM CST Tue Feb 15 2022

Low pressure strengthens over eastern CO/western KS today,
tightening the pressure gradient across the region. South winds
will crank up by mid-morning and peak during the afternoon, with
gusts to near 40 mph across northeast Oklahoma and northwest
Arkansas. Will elect to hold off on wind headlines this morning
given borderline nature, and will yield to the following shift to
make a decision on this after monitoring trends. After loading
new short term dewpoint data, the min RH forecast is near 25%
across portions of Osage and Pawnee counties this afternoon. As a
result, will be issuing a Red Flag Warning for critical fire
spread conditions there, and will be issuing a fire danger
statement to cover the remainder of the region where winds will be
strong and humidities low, but not quite meeting criteria for
RFW.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 353 AM CST Tue Feb 15 2022

Bottom line upfront: Record high mins are in jeopardy tonight as
an anomalously warm night for this time of year is expected. A
major storm system will affect the region Wednesday night and
Thursday, bringing with it the potential for severe weather, heavy
rainfall and finally winter weather. There has been a slight
north and westward shift to the swath of advisory level forecast
snow accumulations. Some travel impact and at least minor disruption
to daily life is looking more likely to the north and west of
Tulsa on Thursday.

Warm advection showers will increase in coverage during the day
Wednesday, but the main action holds off until midnight and later.
At this time, the surface low and effective dryline slide east
across the region and large scale lift increases ahead of
approaching shortwave trough. A broken band of strong to severe
storms will sweep across the region. Model soundings ahead of the
surface low show generally weak instability, on the order of 500
J/KG or less, and indicate that storms will be slightly elevated.
Large hail and strong to severe gusts from the band of storms will
be the main threats. There is a very low but non-zero tornado
threat down near the Red River if higher dewpoints can make it
this far north. Locally heavy rainfall remains a threat given
anomalously high PWATs for this time of year reflected in deep
saturated profiles in the model soundings.

Much colder air will filter into the region Thursday morning
behind the departing surface low and trailing cold front.
Meanwhile, the main upper low will be tracking northeast and
moving overhead. A band of precipitation is expected along the
deformation zone to the north/northeast of the track of the upper
low, from northwest/north central Oklahoma to the northeast into
KS and MO, clipping northeast OK coinciding with a slight
northward shift to the surface low track. Forecast thermal
profiles still suggest a brief window for a wintry mix across
northeast OK before a change over to snow. Once the change over
occurs, snow could be moderate to heavy at times near the center
of the band. Based on the latest data, the heavier and more
impactful snows are expected to just miss northeast OK to the west
and north. However, it will be close and a slight southward shift
could bring warning criteria snows into northeast OK. New
experimental probabilistic tools suggest about a 40% chance of
warning level impact snows near the KS border.

The system exits by Thursday night, with quiet weather expected
for the following weekend. A quick warmup is forecast, likely
tempered initially by snow cover. Above average temps will be the
rule over the weekend into early next week. The next storm system
will bring chances for showers and storms by next Tuesday.

Lacy

&&

.AVIATION...
(06Z TAFS)
Issued at 1012 PM CST Mon Feb 14 2022

VFR conditions will continue with gusty winds developing during
the day Tuesday. Winds will remain gusty into Tuesday night with
moisture return and lower ceilings gradually spreading into the
region. Will maintain low VFR ceilings through this fcst period
with flight level impacts more likely in later forecasts.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  56  67  43 /   0  10  40 100
FSM   67  50  67  58 /   0   0  60 100
MLC   67  55  66  53 /   0   0  70  90
BVO   68  53  68  33 /   0   0  40 100
FYV   65  48  64  52 /   0   0  60 100
BYV   63  52  64  53 /   0   0  50 100
MKO   66  54  65  50 /   0   0  60 100
MIO   65  53  64  42 /   0   0  60 100
F10   68  55  67  48 /   0   0  50 100
HHW   66  53  66  57 /   0  10  70  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...AR...None.
&&

SHORT TERM...30
LONG TERM....30
AVIATION...07
Hazardous weather outlook, Feb 14, 4:52 PM CST, 11 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CST Mon Feb 14 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CST Mon Feb 14 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Fire weather conditions are expected to improve after sunset
and temperatures fall, winds decrease and relative humidity
values rise.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
THURSDAY...Winter Weather Potential...High Wind Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Strong south winds, with gusts to near 40 mph, are expected
across portions of eastern Oklahoma on Tuesday. The strong winds,
warm temperatures and dry conditions will yield elevated to critical
grassland fire spread rates. Rising dewpoints will hold
humidities up during the afternoon, limiting the overall threat
slightly.

Thunderstorm potential increases Wednesday afternoon and
especially into Wednesday night ahead of a storm system and cold
front. There is the potential for severe storms Wednesday night
across eastern Oklahoma into western Arkansas. Large hail and
damaging winds will be the main concern. There is a very low,
but non-zero, threat of a tornado across southeast Oklahoma.
Multiple rounds of showers and storms are possible across eastern
Oklahoma and western Arkansas Wednesday and Wednesday night,
increasing the potential for locally heavy rainfall. The overall
flood threat will be limited by the recent drought conditions.

As colder temperatures filter into the region behind the cold
front, a band of wintry precipitation, mainly in the form of
snow, is forecast to affect portions of northeast Oklahoma and far
northwest Arkansas on Thursday as the storm system moves overhead.
At this time, snow accumulation potential will be highest north of
I-44 and closer to the Kansas and Missouri borders. Some travel
impacts are possible. The snow will exit the region by Thursday
night.

Strong south winds and warmer temperatures will return by the
latter part of the weekend, once again raising fire weather
concerns.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:07 PM CSTWind AdvisoryTSACraig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more6 hr

Nearby

Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.